MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ExT Extension Set; Set, Administration, Intravascular

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ExT Extension Set; Set, Administration, Intravascular
Catalog Number 390220
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd ext extension set - basic was occluded.This was a code stroke patient from the ed.While doing his contrast injection for cta, the iv failed part way through the injection.It was the bd ext stabilized extension set with nearport iv access.Iv was placed in the emergency room.I hand flushed the iv and it worked great, we power flushed the iv and it worked great, then about 15 ml into the contrast power injection it failed.This caused a significant delay in patient care.The nurse wasn't aware that it was the extension set that failed, so she assumed it was the entire iv that failed.She ended up pulling the iv and placing another iv.That's another issue.This is the first time i've ever seen this fail part way through the injection, but these fail quite often.Was there injury? no.
 
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.

Brand Name
ExT Extension Set
Common Device Name
Set, Administration, Intravascular
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50695174
Report Number1710034-2026-00989
Device Sequence Number15856747
Product Code FPA
UDI-Device Identifier00382903902200
UDI-Public(01)00382903902200
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K200439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number390220
Device Lot NumberUnknown
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown